MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Work order search: no similar complaint was reported for units within the same lot.Claim # (b)(4).
 
Event or Problem Description
The reporter indicated the surgeon was inserting a 12.6mm micl12.6 implantable collamer lens, -14.50 diopter, in the patients eye but the lens was not opening fully and appeared to unfold upside down.Upon removal of the lens, the lens tore.The backup lens was used to complete the implantation procedure.
 
Additional Manufacturer Narrative
H3: device evaluation: the lens was returned in liquid, in a vial.Visual inspection found the haptics torn.Claim # (b)(4).
 
Additional Manufacturer Narrative
G3 corrected to 20-may-2021 in initial mdr.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
cynthia thai
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key12005906
Report Number2023826-2021-01951
Device Sequence Number19992798
Product Code MTA
UDI-Device Identifier00841542103114
UDI-Public00841542103114
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberMICL12.6
Was Device Available for Evaluation? No
Date Returned to Manufacturer05/27/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 05/05/2021
Supplement Date Received by Manufacturer07/07/2021
09/20/2022
Initial Report FDA Received Date06/15/2021
Supplement Report FDA Received Date07/21/2021
09/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL AND LOT # UNK.; FOAM TIP PLUNGER MODEL AND LOT # UNK.; INJECTOR MODEL MSI-PF - LOT # UNK.
Patient SexUnknown